The Weekly Retro Movie Rundown 154

Man overboard! It’s only gone and been the weekend again!

Searching high and low for any available materials like a stranded island dweller, we find ourselves thinking up and creating one of the most seaworthy rafts our eyes have ever seen. Complete with mast, sails, figurehead and all strapped down to take on even the toughest of seas, we’ll set sail this weekend into the weird and wonderful world of some of the most iconic retro movies ever to be seen and will drop anchor at only the finest showings as we sit back to enjoy some of the best celluloid wonder from the 80s, 90s and 00s.

Have a happy retro weekend.

SATURDAY 4th JUNE

.
Chitty Chitty Bang Bang
(1968) Channel 5 3:25pm-6:10pm (2 hours 45 minutes)
Eccentric inventor Caractacus Potts rescues an old car from the scrapheap, only to discover it has magical, gravity-defying powers. Meanwhile, Baron Bomburst, the blundering ruler of Vulgaria, will do anything to get his greedy hands on it. Children’s musical adventure, based on the book by Ian Fleming, starring Dick Van Dyke, Lionel Jeffries, Sally Ann Howes, Gert Frobe, Benny Hill and James Robertson Justice.

Despicable Me (2010) ITV2 5:05pm-7:00pm (1 hour 55 minutes)
A criminal mastermind hopes to seal his reputation as the greatest villain of them all by stealing the moon. First he needs to get his hands on a shrinking ray owned by a rival evil genius, and adopts three orphan girls to help him – but finds that fatherhood brings out his long-buried caring side. Animated comedy, with the voices of Steve Carell, Jason Segel, Russell Brand and Julie Andrews.

Minions T-Shirts

Harry Potter and the Half-Blood Prince (2009) ITV London 7:00pm-10:00pm (3 hours)
The young wizard is given the task of uncovering the secrets of Lord Voldemort’s past as the evil sorcerer’s henchmen cause havoc in both the magical and Muggle worlds. With the help of headmaster Dumbledore, Harry ventures into the memories of those who knew the Dark Lord during his early years, hoping to gain an insight into the secret behind his apparent immortality. However, Voldemort’s influence extends closer to home than expected, as Harry’s rival Malfoy is chosen to carry out a sinister mission. Fantasy adventure sequel, starring Daniel Radcliffe, Michael Gambon, Emma Watson, Rupert Grint, Tom Felton and Alan Rickman.

Harry Potter T-Shirts

Diamonds Are Forever (1971) ITV4 8:00pm-10:30pm (2 hours 30 minutes)
James Bond investigates a diamond-smuggling operation, and discovers that behind the scheme is his insidious arch-enemy Blofeld, who is planning to construct a devastating orbital doomsday weapon powered by the precious stones, which will force world powers to disarm and give him global domination. Spy adventure, starring Sean Connery, Jill St John, Charles Gray, Bernard Lee and Lois Maxwell.

Patriot Games (1992) Film4 9:00pm-11:15pm (2 hours 15 minutes)
Former CIA agent Jack Ryan foils an assassination attempt by an IRA splinter group, killing one of the terrorists in the process. However, he becomes caught in a lethal game of cat-and-mouse with the dead man’s revenge-seeking brother. Thriller based on Tom Clancy’s novel, starring Harrison Ford, Sean Bean, Samuel L Jackson, Richard Harris and James Earl Jones, reprising his role from earlier Clancy adaptation The Hunt for Red October.

Fun Fact: The CIA scenes were filmed at the actual CIA headquarters; this was the first time the CIA had ever done such a thing.

Terminator 2: Judgment Day (1991) Channel 4 11:10pm-1:45am (2 hours 35 minutes)
A reprogrammed killing machine is sent back in time to the 20th century to protect John Connor, a teenage boy whose destiny is to save the human race. After breaking John’s mother out of a mental institution, the pair set out to avert a future nuclear war – pursued by an advanced prototype terminator with shape-changing powers. Sci-fi action adventure sequel, starring Arnold Schwarzenegger, Linda Hamilton, Edward Furlong and Robert Patrick.

Terminator T-Shirts

SUNDAY 5th JUNE

.
The Parent Trap
(1998) Film4 1:00pm-3:40pm (2 hours 40 minutes)
Identical twin sisters who are unaware of each other’s existence meet by accident. They decide to join forces in a bid to reunite their estranged parents, and switch places to get the warring couple to kiss and make up. Remake of the 1961 Disney comedy, starring Dennis Quaid, Natasha Richardson, Elaine Hendrix and Lindsay Lohan in a dual role.

Mr Bean’s Holiday (2007) ITV2 2:30pm-4:15pm (1 hour 45 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

Mr Bean T-Shirts

Entrapment (1999) Channel 5 2:50pm-5:05pm (2 hours 15 minutes)
An elusive professional art thief suspected of stealing a priceless painting is pursued by an insurance agent. However, instead of bringing the criminal to book, she teams up with him to plot the robbery of a lifetime – although neither is sure the other can be trusted. Crime thriller, starring Sean Connery, Catherine Zeta-Jones, Ving Rhames, Will Patton and Maury Chaykin.

The Railway Children (1970) ITV3 4:35pm-6:50pm (2 hours 15 minutes)
Three Edwardian children are forced to leave their comfortable middle-class London home and move to the wilds of Yorkshire after their father is wrongfully imprisoned for treason. Family drama adapted from E Nesbit’s story, starring Jenny Agutter, Sally Thomsett, Gary Warren, Dinah Sheridan, Bernard Cribbins, William Mervyn and Iain Cuthbertson.

The Net (1995) E4 5:30pm-7:45pm (2 hours 15 minutes)
A shy computer analyst discovers evidence of a criminal conspiracy, so the villains decide to retaliate. Erasing her personal details from the national database, they replace them with a false police record, hurling her into a desperate race against time to prove her real identity before corrupt officials silence her for good. Thriller, starring Sandra Bullock, Jeremy Northam and Dennis Miller.

Clear and Present Danger (1994) Film4 6:15pm-9:00pm (2 hours 45 minutes)
A CIA analyst gets caught up in the Colombian drug trade while trying to track down terrorists responsible for the murder of a close friend of the US president – but his investigations point to illegal activity and corruption at the very top of government. Action thriller, based on Tom Clancy’s novel, with Harrison Ford reprising his role from Patriot Games alongside Willem Dafoe, Anne Archer and James Earl Jones.

Fun Fact: The scene in which the convoy of Suburbans is attacked by the drug cartel is now actually used as a training video in US government agencies. The footage was also used in an episode of JAG (1995).

Jurassic Park (1993) ITV2 6:30pm-9:00pm (2 hours 30 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Jurassic Park T-Shirts

The American President (1995) ITV3 10:30pm-12:50am (2 hours 20 minutes)
The US president embarks on a relationship with an environmental lobbyist – but his delighted opponents jump at the chance to drag the pair through the gutter press, putting their romance and his career in jeopardy. Rob Reiner’s political comedy, starring Michael Douglas, Annette Bening, Martin Sheen, Richard Dreyfuss and Michael J Fox.

Whatever you’re up to this weekend, give it your all and remember that it’s not always about winning, if you just take part you’re more of a winner than if you never tried.

xoxo